Volume 8, issue 2 (2004)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Increasing trees and Kontsevich cycles

Kiyoshi Igusa and Michael Kleber

Geometry & Topology 8 (2004) 969–1012

arXiv: math.AT/0303353

Abstract

It is known that the combinatorial classes in the cohomology of the mapping class group of punctures surfaces defined by Witten and Kontsevich are polynomials in the adjusted Miller–Morita–Mumford classes. The first two coefficients were computed by the first author in earlier papers. The present paper gives a recursive formula for all of the coefficients. The main combinatorial tool is a generating function for a new statistic on the set of increasing trees on 2n + 1 vertices. As we already explained this verifies all of the formulas conjectured by Arbarello and Cornalba. Mondello has obtained similar results using different methods.

Keywords
ribbon graphs, graph cohomology, mapping class group, Sterling numbers, hypergeometric series, Miller–Morita–Mumford classes, tautological classes
Mathematical Subject Classification 2000
Primary: 55R40
Secondary: 05C05
References
Forward citations
Publication
Received: 30 March 2003
Accepted: 11 June 2004
Published: 8 July 2004
Proposed: Shigeyuki Morita
Seconded: Ralph Cohen, Martin Bridson
Authors
Kiyoshi Igusa
Department of Mathematics
Brandeis University
Waltham
Massachusetts 02454-9110
USA
Michael Kleber
Department of Mathematics
Brandeis University
Waltham
Massachusetts 02454-9110
USA